Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 16, NWS Atlanta, GA

January 30, 20134 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 30, 2013, 3:23 PM EST for 4 counties in Georgia. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 3:23 PM EST (20:23 UTC)
Expired
Jan 30, 2013, 4:15 PM EST
In force
52 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattahoochee County, GA, Marion County, GA, Muscogee County, GA, Talbot County, GA

The radar

The Atlanta radar (KFFC), 78 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 3:35 PM ESTTSTM WND DMG5 E Cusseta, GATREES WERE REPORTED DOWN ALONG HIGHWAY 26 AND 520 BY LOCAL LAW ENFORCEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 1:19 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WUUS52 KFFC 302023
SVRFFC
GAC053-197-215-263-302115-
/O.NEW.KFFC.SV.W.0016.130130T2023Z-130130T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
  NORTHWESTERN MARION COUNTY IN WEST CENTRAL GEORGIA
  EASTERN MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
  TALBOT COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 415 PM EST

* AT 317 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM UPATOI TO NORTH OF CUSSETA TO
  CUSSETA...MOVING NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TALBOTTON...GENEVA...WOODLAND AND JUNCTION CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST WEDNESDAY EVENING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3258 8476 3259 8469 3265 8469 3288 8450
      3288 8448 3286 8449 3282 8445 3284 8442
      3278 8438 3279 8435 3274 8429 3272 8434
      3268 8434 3261 8441 3257 8441 3256 8444
      3252 8444 3229 8463 3225 8486
TIME...MOT...LOC 2023Z 226DEG 51KT 3258 8463 3245 8469
          3235 8476

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 3:22 PM EST, 1 minute earlier.

Area forecast discussion, Jan 30, 3:22 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 PM EST WED JAN 30 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
REST OF TODAY...CHANCE FOR SEVERE WEATHER CONTINUES ACROSS MOST OF
THE CWA...WITH EXCEPTION OF FAR NORTHWEST GEORGIA AND HAVE ALREADY
DROPPED THE TORNADO WATCH FROM THAT AREA. CURRENT THINKING IS THAT WE
WILL CONTINUE TO SEE THE CHANCE FOR TORNADOES AND WIND DAMAGE.
EXPECT THE LINE OF BROKEN STORMS TO FORM INTO A LINE AND LEAD TO
MOSTLY A WIND EVENT LATER THIS EVENING INTO TONIGHT. MOST OF THE
SEVERE WEATHER SHOULD BE OUT OF THE AREA AFTER 02Z. AFTER
THAT...EXPECT LIGHT RAIN THROUGH 06Z. CLOUDS SHOULD CLEAR
OVERNIGHT INTO TOMORROW.

DRY FORECAST FOR THURSDAY. WEAK FRONT WILL MOVE THROUGH THURSDAY
NIGHT AND MAIN IMPACT WILL BE CLOUDS. ENOUGH MOISTURE THOUGH AND
TEMPERATURES ARE COLD ENOUGH THAT FORECAST WILL CONTINUE MENTION
OF SNOW FLURRIES ACROSS NORTHEAST GEORGIA. SHOULD BE VERY LIGHT
AND NO ACCUMULATION IS EXPECTED.

IN THE NEAR TERM HAD TO ADJUST TEMPERATURES BASED ON CURRENT
TRENDS...BUT THROUGH THE SHORT TERM...TEMPERATURES ARE BASED ON A
MODEL BLEND.

STRONGEST WINDS SO FAR ACROSS NORTHEAST GEORGIA HAVE BEEN AROUND
35 MPH. BASED ON TRENDS HAVE DECIDED TO CANCEL THE HIGH WIND
WARNING AND KEEP ALL OF THE CWA UNDER THE WIND ADVISORY THROUGH
MIDNIGHT.

ARG/11

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED 410 AM EST WED JAN 30 2013/
EXTENDED MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM...WITH LONG WAVE UPPER-LEVEL TROUGH SITUATED OVER THE EASTERN
U.S. THOUGH EARLY NEXT WEEK. GENERALLY...NORTHWEST FLOW WILL PERSIST
OVER THE REGION...AND MODELS CONTINUE TO ADVERTISE A SERIES OF UPPER
LEVEL SHORT WAVES IMPACTING THE AREA AS A RESULT. THE FIRST
DISTURBANCE OCCURS AT THE TAIL END OF THE SHORT TERM PERIODS...AND
WHAT MOISTURE QUICKLY DISSIPATES INTO THE LONG TERM EARLY FRIDAY.

THE SECOND DISTURBANCE LOOKS TO APPROACH THE AREA LATE SATURDAY
AND REMAIN ACROSS FAR NORTH GEORGIA EARLY SUNDAY...WITH SLIGHTLY
MORE MOISTURE AVAILABLE THAN THE PREVIOUS SHORTWAVE. FOR
NOW...WITH THE LATEST MODEL TIMING FOR THIS SYSTEM...LOOKS LIKE IT
WILL PRIMARILY BE RAIN...WITH SOME POSSIBILITY OF A RAIN-SNOW MIX
INTO SUNDAY MORNING. HAVE GENERALLY GONE WITH SLIGHT CHANCE
POPS...AND HAVE KEPT NO ACCUMULATIONS FOR NORTH GEORGIA.

HAVE SCALED BACK POPS SLIGHTLY FOR THE THIRD SHORT WAVE EXPECTED
MONDAY NIGHT INTO TUESDAY. LATEST MODEL RUNS ARE LESS ENTHUSIASTIC
WITH THE FRONTAL SUPPORT...AND THEREFORE LESS AGGRESSIVE WITH
MOISTURE AND PRECIP POTENTIAL. HAVE CONTINUED WITH SLIGHT CHANCE
POPS MONDAY NIGHT AND TUESDAY...AND QUICKLY DROP POPS OFF INTO
TUESDAY NIGHT.

BELANGER

31

&&

.FIRE WEATHER...
FUELS ARE WET AT THIS POINT...BUT WILL HAVE TO CONTINUE TO MONITOR
AS RH VALUES WILL DROP TO 25 PERCENT THURSDAY AND FRIDAY. AREAS WILL
BE ISOLATED ON THURSDAY...BUT FRIDAY IS DRIER AND A LARGE AREA IS
BORDERLINE FOR 4 HOURS OF 25 PERCENT OR LESS RH. WINDS WILL BE GUSTY
BOTH THURSDAY AND FRIDAY.

11

&&

.HYDROLOGY...
ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF
NORTH GEORGIA...MAINLY IN AN AREA FROM TRENTON TO HIAWASSEE TO
CARROLLTON. ANOTHER HALF INCH IS POSSIBLE IN THESE AREAS. EAST OF
THIS AREA...AN ADDITIONAL ONE TO TWO INCHES IS POSSIBLE. GIVEN
AMOUNTS...WILL CONTINUE WITH THE FLOOD WATCH THROUGH MIDNIGHT.

&&

.AVIATION...
18Z UPDATE...
MVFR CONDITIONS EXPECTED THROUGH THE DAY TODAY AND THROUGH EARLY
EVENING ACROSS MOST OF THE AREA. AFTER THE MOISTURE CLEARS
OUT...EXPECT VFR CONDITIONS. MAIN CONCERN TODAY IS THE TIMING OF
THE SQUALL LINE MOVING THROUGH THE AREA. HAVE ADJUSTED THE TAFS
FOR BEST TIMING...POTENTIAL EXISTS FOR SEVERE WEATHER WITH THESE
STORMS INCLUDING DAMAGING WIND AND POSSIBLE TORNADOES.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING...HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

ARG

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          37  50  31  46 / 100   5   5   0
ATLANTA         33  49  32  44 /  60   5   5   0
BLAIRSVILLE     33  42  27  35 /  60   5  20  10
CARTERSVILLE    34  47  30  40 /  40   5  10   0
COLUMBUS        38  56  37  53 /  70   5   5   0
GAINESVILLE     35  46  30  41 /  70   5  10   0
MACON           39  55  34  53 / 100   5   5   0
ROME            33  48  29  41 /  40   5  10   0
PEACHTREE CITY  36  50  32  46 /  60   5   5   0
VIDALIA         46  59  38  57 /  90   0   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...
CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...DAWSON...DEKALB...DOOLY...DOUGLAS...FAYETTE...
FORSYTH...GREENE...GWINNETT...HALL...HANCOCK...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH...
PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TOWNS...TROUP...TWIGGS...UPSON...WALTON...WEBSTER...WHITE...
WILKES...WILKINSON.

FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES:
BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HARALSON...
LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...ARG/11
LONG TERM....31
AVIATION...ARG
Hazardous weather outlook, Jan 30, 4:58 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 AM EST WED JAN 30 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
458 AM EST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SQUALL LINE CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS AND
ISOLATED TORNADOES EXPECTED ON WEDNESDAY AND WEDNESDAY NIGHT...

A STRONG UPPER-LEVEL TROUGH AND ITS ASSOCIATED SURFACE COLD FRONT
WILL PUSH THROUGH THE STATE TODAY. THE SQUALL LINE IS EXPECTED TO
PRODUCE STRONG...DAMAGING WINDS...ISOLATED TORNADOES AND FREQUENT
CLOUD TO GROUND LIGHTNING. ANY TORNADOES WILL LIKELY BE BRIEF...WITH
LITTLE NOTICE. IT IS IMPORTANT TO STAY AWARE TODAY. THE LINE OF
STORMS IS EXPECTED TO PUSH INTO NORTHWEST GEORGIA THIS
MORNING...TRACK THROUGH THE ATL METRO AREA BY MID AFTERNOON...AND
ALONG AN ATHENS TO MACON TO AMERICUS LINE BY EARLY EVENING.

THE LINE OF THUNDERSTORMS WILL PRODUCE HEAVY RAIN...RESULTING IN
WIDESPREAD 1.5 TO 2 INCHES OR MORE ACROSS MUCH OF NORTH AND
PORTIONS OF CENTRAL GEORGIA. LOCALLY HIGHER AMOUNTS CAN BE
EXPECTED. THIS AMOUNT OF RAINFALL WILL SATURATE THE SOILS AND
PRODUCE RUNOFF THAT WILL RESULT IN RAPID RISES OF SMALL CREEKS AND
STREAMS...AND COULD CAUSE FLOODING OF LOW LYING AND FLOOD PRONE
AREAS. A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTH GEORGIA
THROUGH MIDNIGHT.

IN ADDITION TO THE LINE OF CONVECTION...STRONG WINDS ARE EXPECTED
TO DEVELOP AHEAD OF IT OVER THE HIGHER ELEVATIONS OF NORTHEAST
GEORGIA. WITH SOUTHWESTERLY WINDS EXPECTED TO STRENGTHEN TO
BETWEEN 30 AND 40 MPH WITH GUSTS AS HIGH AS 50 MPH...A HIGH WIND
WARNING HAS BEEN ISSUED FOR THE MOUNTAINS OF NORTHEAST GEORGIA
THROUGH EARLY EVENING. IN ADDITION...A WIND ADVISORY HAS BEEN
ISSUED FOR TODAY THROUGH MIDNIGHT FOR THE REST OF NORTH AND
CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.DISCUSSION...
A SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS THE TENNESSEE
VALLEY EARLY FRIDAY AND EARLY SUNDAY. THE COMBINATION OF MOISTURE
AND COLD TEMPERATURES FOR BOTH THESE EVENTS WILL SUPPORT SNOW
FLURRIES OR A MIX OF LIGHT RAIN AND SNOW. ACROSS NORTH GEORGIA. NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME. ANOTHER SHORTWAVE IS
EXPECTED TO MOVE INTO THE REGION TUESDAY...THOUGH ONLY SHOWERS ARE
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jan 30, 2:11 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TORNADO          MOUNTAINTOWN            34.76N 84.56W
01/30/2013                   GILMER             GA   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN FROM POSSIBLE TORNADO.
            MORE REPORTS THROUGHOUT THE WESTERN HALF OF THE COUNTY.

&&

30
Local storm report, Jan 30, 2:33 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             3 WSW MOUNTAIN PARK     34.06N 84.46W
01/30/2013  E1.00 INCH       COBB               GA   PUBLIC

            THE PUBLIC REPORTED A HAIL STONE OF 1 INCH IN SIZE.

&&

GWETZEL
Special weather statement, Jan 30, 2:36 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EST WED JAN 30 2013

GAZ021-022-032-033-043>045-057-302015-
236 PM EST WED JAN 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CHEROKEE...COBB...
DEKALB...DOUGLAS...FORSYTH...HENRY AND FULTON COUNTIES UNTIL 315 PM
EST...

AT 228 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM CUMMING THROUGH ATLANTA
TO CHATTAHOOCHEE HILLS...MOVING NORTHEAST AT 50 MPH.

RAINFALL AMOUNTS BETWEEN 1 AND 1.5 INCHES CAN BE EXPECTED ACROSS
CHEROKEE...COBB...DEKALB...DOUGLAS...FORSYTH...HENRY AND FULTON
COUNTIES...INCLUDING AREAS AROUND EDGEWOOD...BUCKHEAD...LA VISTA
...KIRKWOOD...EAST LAKE...BROOKHAVEN...PANTHERSVILLE...GRESHAM
PARK...PINE LAKE...SCOTTDALE...AVONDALE ESTATES...DECATUR...
CLARKSTON...DRUID HILLS AND BOLTON. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. TEMPORARY STREET FLOODING
AND PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3356 8483 3434 8426 3433 8396 3428 8393
      3422 8396 3419 8405 3415 8409 3407 8412
      3405 8410 3403 8417 3399 8420 3400 8425
      3396 8428 3385 8416 3364 8427 3365 8446
      3355 8446 3351 8482 3352 8482
TIME...MOT...LOC 1932Z 211DEG 45KT 3390 8438

16
Local storm report, Jan 30, 2:47 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     TORNADO          DALLAS                  33.92N 84.84W
01/30/2013                   PAULDING           GA   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN IN DALLAS ON WEST
            MEMORIAL DRIVE

&&

30
Local storm report, Jan 30, 3:03 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TORNADO          4 SE CALHOUN            34.46N 84.90W
01/30/2013                   GORDON             GA   EMERGENCY MNGR

            *** 8 INJ *** NUMEROUS TREES AND POWERLINES FROM REDBUD
            RD TO HWY 53...SEVERAL HOMES DAMAGED...7 POULTRY HOMES
            DESTROYED AND 8 INJURIES REPORTED IN GORDON COUNTY WHICH
            OCCURRED IN ONE HOME. SEVERAL OF THE INJURIES ARE
            CRITICAL

&&

30
Local storm report, Jan 30, 3:15 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     TSTM WND DMG     2 SW TIDINGS            34.42N 85.27W
01/30/2013                   CHATTOOGA          GA   EMERGENCY MNGR

            TREE AND POWERLINES DOWN ON BEN MOSELY CIRCLE

1101 AM     TORNADO          3 E LINDALE             34.18N 85.12W
01/30/2013                   FLOYD              GA   EMERGENCY MNGR

            SEVERAL TREES DOWN ON PLEASANT VALLEY ROAD

1101 AM     TSTM WND DMG     2 ENE ROME              34.28N 85.15W
01/30/2013                   FLOYD              GA   EMERGENCY MNGR

            TREE DOWN ON POWERLINES ON WOODWARD STREET

1104 AM     TSTM WND DMG     2 NE ROME               34.28N 85.16W
01/30/2013                   FLOYD              GA   EMERGENCY MNGR

            TREE ON HOUSE IN ROME ON DOGWOOD STREET. PERSON TRAPPED
            IN HOME BUT IS OK

1115 AM     NON-TSTM WND DMG MACON                   32.83N 83.64W
01/30/2013                   BIBB               GA   PUBLIC

            TREES DOWN IN MACON GEORGIA AREA DUE TO GRADIENT WINDS

1119 AM     TORNADO          ADAIRSVILLE             34.37N 84.93W
01/30/2013                   BARTOW             GA   PUBLIC

            SEVERAL CARS OVERTURNED AT A MCDONALDS RESTAURANT IN
            ADAIRSVILLE

1119 AM     TORNADO          ADAIRSVILLE             34.37N 84.93W
01/30/2013                   BARTOW             GA   EMERGENCY MNGR

            MAJOR DAMAGE REPORTED IN DOWNTOWN ADAIRSVILLE. REPORTS OF
            CARS OVERTURNED AND MAJOR STRUCTURE DAMAGE

1120 AM     TORNADO          ADAIRSVILLE             34.37N 84.93W
01/30/2013                   BARTOW             GA   EMERGENCY MNGR

            *** 1 FATAL *** MAN KILLED IN MOBILE HOME NEAR
            ADAIRSVILLE.EMERGENCY MANAGER CONFIRMS THAT APPROXIMATELY
            100 CARS OVERTURNED NEAR EXIT 306 ON INTERSTATE 75.

1125 AM     TORNADO          4 SE CALHOUN            34.45N 84.90W
01/30/2013                   GORDON             GA   AMATEUR RADIO

            MULTIPLE STRUCTURES DAMAGED ALONG HWY 53 NEAR CALHOUN.
            TIME ESTIMATED FROM RADAR

1130 AM     TORNADO          4 SE CALHOUN            34.46N 84.90W
01/30/2013                   GORDON             GA   EMERGENCY MNGR

            *** 8 INJ *** NUMEROUS TREES AND POWERLINES FROM REDBUD
            RD TO HWY 53...SEVERAL HOMES DAMAGED...7 POULTRY HOMES
            DESTROYED AND 8 INJURIES REPORTED IN GORDON COUNTY WHICH
            OCCURRED IN ONE HOME. SEVERAL OF THE INJURIES ARE
            CRITICAL

1200 PM     TORNADO          MOUNTAINTOWN            34.76N 84.56W
01/30/2013                   GILMER             GA   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN FROM POSSIBLE TORNADO.
            MORE REPORTS THROUGHOUT THE WESTERN HALF OF THE COUNTY.

1245 PM     HAIL             BRASWELL                33.99N 84.96W
01/30/2013  E0.25 INCH       PAULDING           GA   EMERGENCY MNGR

1250 PM     FUNNEL CLOUD     YORKVILLE               33.93N 85.00W
01/30/2013                   PAULDING           GA   AMATEUR RADIO

            FUNNEL CLOUD REPORTED ON HWY 278 IN YORKVILLE

1251 PM     TORNADO          DALLAS                  33.92N 84.84W
01/30/2013                   PAULDING           GA   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN IN DALLAS ON WEST
            MEMORIAL DRIVE

0100 PM     TSTM WND DMG     FRANKLIN                33.28N 85.10W
01/30/2013                   HEARD              GA   COUNTY OFFICIAL

            MULTIPLE TREES DOWN IN AND AROUND FRANKLIN. STREETS
            IMPACTED BY DOWNED TREES ARE CHARLIE B JOHNSTON AND LANE
            ROAD.

0100 PM     TSTM WND DMG     5 NW FRANKLIN           33.32N 85.16W
01/30/2013                   HEARD              GA   COUNTY OFFICIAL

            MULTIPLE TREES DOWN.

0207 PM     HAIL             3 WSW MOUNTAIN PARK     34.06N 84.46W
01/30/2013  E1.00 INCH       COBB               GA   PUBLIC

            THE PUBLIC REPORTED A HAIL STONE OF 1 INCH IN SIZE.

&&

GWETZEL

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:50 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard40 min
Jan 30, 8:08 AM ESTTornado WarningFFCCarroll, Cobb, Coweta, Douglas, Fulton, Heard and 1 more52 min
Jan 30, 8:36 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker39 min
Jan 30, 9:14 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield61 min
Jan 30, 10:21 AM ESTTornado WarningFFCBartow, Floyd, Haralson, Polk39 min
Jan 30, 10:59 AM ESTTornado WarningFFCBartow, Cherokee, Floyd, Gordon, Pickens46 min
Jan 30, 11:30 AM ESTTornado WarningFFCFannin, Gilmer, Gordon, Murray45 min
Jan 30, 12:12 PM ESTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding, Polk48 min
Jan 30, 12:45 PM ESTTornado WarningFFCBartow, Cherokee, Cobb, Fulton, Paulding45 min
Jan 30, 12:50 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard, Paulding40 min
Jan 30, 12:54 PM ESTRiver Flood WarningFFCDade24 hr
Jan 30, 1:30 PM ESTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Lumpkin, Pickens45 min
Jan 30, 1:31 PM ESTSevere Thunderstorm WarningFFCCarroll, Cherokee, Cobb, DeKalb, Douglas, Fulton and 2 more44 min
Jan 30, 1:34 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Fulton, Heard41 min
Jan 30, 1:50 PM ESTSevere Thunderstorm WarningFFCFannin, Lumpkin, Towns, Union, White40 min
Jan 30, 1:51 PM ESTSevere Thunderstorm WarningFFCCoweta, Harris, Heard, Meriwether, Muscogee, Talbot and 1 more39 min
Jan 30, 2:16 PM ESTSevere Thunderstorm WarningFFCCherokee, Cobb, Coweta, DeKalb, Douglas, Forsyth and 2 more44 min
Jan 30, 2:24 PM ESTSevere Thunderstorm WarningFFCDawson, Forsyth, Gwinnett, Hall, Lumpkin, Towns and 2 more51 min
Jan 30, 2:30 PM ESTTornado WarningFFCHarris, Meriwether, Pike, Talbot, Troup, Upson45 min
Jan 30, 2:34 PM ESTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Fayette, Harris, Henry and 3 more41 min
Jan 30, 2:36 PM ESTSpecial Weather StatementFFCDeKalb, Forsyth, Fulton39 min
Jan 30, 3:00 PM ESTSevere Thunderstorm WarningFFCBanks, Barrow, DeKalb, Forsyth, Fulton, Gwinnett and 6 more45 min
Jan 30, 3:14 PM ESTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Harris, Meriwether, Pike and 3 more46 min
Jan 30, 3:27 PM ESTRiver Flood WarningFFCUnion6 hr
Jan 30, 3:31 PM ESTTornado WarningFFCMarion, Talbot, Taylor, Upson29 min
Jan 30, 3:46 PM ESTRiver Flood WarningFFCTowns5 hr
Jan 30, 3:47 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster43 min
Jan 30, 3:58 PM ESTSevere Thunderstorm WarningFFCButts, Crawford, Jasper, Lamar, Marion, Monroe and 2 more32 min
Jan 30, 4:01 PM ESTTornado WarningFFCCrawford, Lamar, Monroe, Talbot, Taylor, Upson29 min
Jan 30, 4:20 PM ESTRiver Flood WarningFFCFulton, Gwinnett3 hr
Jan 30, 4:24 PM ESTSevere Thunderstorm WarningFFCBibb, Crawford, Crisp, Macon, Marion, Peach and 6 more66 min
Jan 30, 4:27 PM ESTSevere Thunderstorm WarningFFCButts, Jasper, Lamar, Monroe48 min
Jan 30, 4:29 PM ESTSevere Thunderstorm WarningFFCDooly, Houston, Sumter31 min
Jan 30, 5:03 PM ESTSpecial Weather StatementFFCBaldwin, Jasper, Jones, Monroe, Putnam57 min
Jan 30, 5:23 PM ESTSevere Thunderstorm WarningFFCBaldwin, Bibb, Crawford, Dooly, Houston, Jones and 7 more52 min
Jan 30, 5:32 PM ESTRiver Flood WarningFFCForsyth14 hr
Jan 30, 5:32 PM ESTRiver Flood WarningFFCForsyth, Fulton13 hr
Jan 30, 5:48 PM ESTSpecial Weather StatementFFCDooly42 min
Jan 30, 5:58 PM ESTSpecial Weather StatementFFCGreene, Hancock, Putnam, Taliaferro, Warren, Wilkes62 min
Jan 30, 6:14 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Dooly, Glascock, Houston, Pulaski and 4 more61 min
Jan 30, 6:15 PM ESTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Warren, Washington, Wilkinson45 min
Jan 30, 6:49 PM ESTSevere Thunderstorm WarningFFCBleckley, Crisp, Dodge, Dooly, Jefferson, Johnson and 7 more41 min
Jan 30, 6:54 PM ESTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.